Actiq Overdose Symptoms & What You MUST KNOW

800-584-3274 Need Help Overcoming Opiate Addiction? We Can Help!

Someone who overdoses on Actiq puts themselves in serious danger of deadly side effects. Therefore, it is extremely important to be aware of the symptoms of an overdose. Call 800-584-3274 today if you or someone you love is struggling with an Actiq addiction.

The Dangers of Actiq Overdose

Overdose deaths caused by synthetic opioids other than heroin have been on the rise for the past two years. Between 2013 and 2015, they increased from under one death per 100,000 population to over three by the same criteria (Centers for Disease Control and Prevention). The reason for this rise is mostly due to fentanyl-based drugs like Actiq, a lozenge on a handle that contains the potent opioid drug.

Fentanyl is an especially strong drug, as it is only meant to treat individuals suffering from cancer who experience breakthrough pain in addition to pain that is already treated around-the-clock with another type of medication. Those who misuse Actiq by attempting to use the entire drug at once or to get high from the medication are putting themselves in serious danger of overdose and death. In fact, fentanyl is one of the deadliest opioids on the market.

Recognizing Actiq Overdose Symptoms

Because Actiq contains fentanyl, some individuals try to eat their lozenge extremely quickly or use other ways to ingest the medication as fast as possible so they can experience all the effects of the drug at once. This can result in a strong high, but it can also cause a deadly overdose.

According to the National Library of Medicine, the overdose symptoms caused by fentanyl include:

Actiq Overdose Symptoms

Confusion and nausea are common Actiq overdose symptoms.

  • Extreme drowsiness
  • Dizziness
  • Confusion
  • Slowed, shallow breathing or no breathing altogether
  • Slowed heartbeat
  • Very small pupils
    • These are sometimes caused pinpoint pupils because the pupils will become as tiny as the head of a pin.
  • Pale skin or skin that turns bluish at the fingers, nails, lips, etc.
  • Nausea and vomiting
  • Choking
  • Seizures
  • Coma

The individual will likely become unresponsive, and even shouting their name or shaking them violently may not wake them up. They are also more likely to experience an overdose more quickly and intensely if they have been drinking alcohol or using other drugs in addition to Actiq. When this occurs, it is absolutely vital that the individual gets help as soon as possible.

Actiq Lollipops Causing Major Concern with Child Overdose

What Do I Do?

Call 911 right away. If the individual still has the lozenge in their mouth, take it out and make sure their airway is unobstructed. DO NOT make them throw up unless expressly told to do so by the 911 operator. Wait with the individual until the ambulance arrives, and try to be as specific as possible when explaining what happened to the paramedics (how much the individual used, how long ago, etc.).

Seek Help Today

If you are worried your or someone else’s Actiq abuse is a danger and could potentially lead to a deadly overdose, call 800-584-3274 now to find the help you need.


Contact Us:

Sidebar form

Call NOW to Speak with a Treatment Provider. 800-584-3274

EXPLORE
TREATMENT OPTIONS

Need to Find Safe, Comfortable Treatment? We’re Available 24/7

Request a Call Chat Now

YOU MIGHT LIKE...

Supportive tools for making better life choices.

Call NOW to speak with a opiate drug rehab counselor:

800-584-3274

YOUR TREATMENT MAY BE COVERED!

Call now to find out if FREE TREATMENT is available to you!

  • Cigna
  • Aetna
  • United Health Care
  • Humana
  • BlueCross Blue Shield
  • kaiser Permanent